MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKFV1520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) - product identification records for the alleged gore device were not provided.Therefore, a review of the manufacturing records could not be performed.It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent unknown type of procedure for hernia repair on (b)(6) 2016 whereby a gore-tex® synecore mesh plus was implanted.The complaint alleges that on (b)(6) 2020 and (b)(6) 2020, additional procedures occurred.It was reported the patient alleges the following injuries: chronic abdominal pain, infection, adhesion, fissures, additional surgeries.
 
Additional Manufacturer Narrative
D4: added serial #, catalog #, expiration date, udi #.G3/4: pma/501(k) number.H4: added device manufacture date.H6: updated type of investigation code and investigation findings code.Conclusion code remains the same.It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
It should be noted that the gore® synecor® intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, adhesions and related harms, bowel obstruction, contamination, defect recurrence and related harms, dysphagia, erosion or extrusions and related harms, exposure or protrusions and related harms, fever, fistula, gerd recurrence, infection, irritation or inflammation, mesh migration, mesh shrinkage, pain, parathesis, seroma or hematoma and related harms, tissue ischemia, wound dehiscence and additional intervention including surgery.¿ the instructions for use further warn: ¿when post-operative infection is suspected, debridement of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ the instructions for use further warn: ¿if using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.Exposure or protrusion of the device could result in infection, pain, and additional intervention including surgery.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.All available information has been placed on file for use in product surveillance tracking, trending and follow-up.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16108797
Report Number3003910212-2023-01411
Device Sequence Number14256169
Product Code FTL
UDI-Device Identifier00733132635375
UDI-Public00733132635375
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberGKFV1520
Device Lot Number21474030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer12/09/2022
12/09/2022
12/09/2022
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/23/2024
03/07/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale